Texas, 2006

Flash Flood in Texas, July 7, 2006

July 7, 2006 · NWS BRO · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 7, 12:45 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 7, 12:45 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUL 7 2006

.DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DOMINATED
PARTS OF DEEP SOUTH TEXAS THIS AFTERNOON AS A LOW LEVEL TROUGH OF
LOW PRESSURE MOVES NEAR THE COASTAL WATERS OF DEEP SOUTH TEXAS. WILL
CONTINUE A FLOOD WATCH FOR THE AREA THROUGH THIS EVENING. THE BRO
SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.33 AND A K-INDEX OF
35.  SHOWERS AND THUNDERSTORMS SHOULD DECREASE TONIGHT AND THEN
INCREASE AGAIN BY SATURDAY AS A RESULT OF MID-LEVEL DISTURBANCES AND
DAYTIME HEATING. SUNDAY THROUGH THURSDAY...DRIER ATMOSPHERE WILL
SUPPORT A RETURN TO MORE ISOLATED SHOWERS AND THUNDERSTORMS IN THE
WAKE OF THE UPPER LEVEL DISTURBANCE THAT WILL BE OVER SOUTHWESTERN
TEXAS BY LATE SUNDAY. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME
OF YEAR THROUGH SATURDAY DUE TO CONSIDERABLE AMOUNT OF CLOUD COVER.
TEMPERATURES SHOULD BE ABOVE NORM THE BEGINNING PART OF NEXT WEEK AS
CLOUD AND SHOWERS DECREASE.
&&

.MARINE...AT 1 PM BUOY 20 REPORTED NORTHEAST WINDS AT 8 KNOTS WITH
GUSTS TO 10 KNOTS AND SEAS AT TWO FEET WITH A 5 SECOND PERIOD. A LOW
PRESSURE TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO WILL
CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
OVER THE MARINE AREAS THROUGH THIS WEEKEND. LIGHT TO MODERATE EAST
TO SOUTHEAST WINDS BECOMING LIGHT AND VARIABLE AT TIMES WILL PREVAIL
OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. SEAS WILL REMAIN
LOW THROUGH THIS WEEKEND.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS AND MOSTLY
CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. A LOW PRESSURE
TROUGH LOCATED ACROSS THE WESTERN GULF OF MEXICO WILL MAINTAIN  A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF
DEEP SOUTH TEXAS THROUGH THIS WEEKEND. ANY SHOWERS OR THUNDERSTORMS
MAY REDUCE CEILINGS OR VISIBILITIES TO TEMPORARY MVFR CONDITIONS AND
PRODUCE GUSTY WINDS, FREQUENT LIGHTNING AND LOCALIZED HEAVY
RAINFALL. VFR THROUGH MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL
AIRPORTS DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  90  77  91  79 /  10  40  10  20  10
BROWNSVILLE          76  92  77  92  78 /  10  50  10  20  10
HARLINGEN            75  93  75  94  77 /  10  50  10  20  10
MCALLEN              77  95  77  97  78 /  20  50  20  20  10
RIO GRANDE CITY      77  96  77  98  79 /  20  50  20  20  10
SOUTH PADRE ISLAND   78  90  78  90  80 /  10  40  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FFA ALL DEEP S TX ZNS THRU 9 PM.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...65
MARINE/AVIATION/MESO...63
Hazardous weather outlook, Jul 7, 11:40 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT FRI JUL 7 2006

TXZ248>257-081100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1240 PM CDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE
RIO GRANDE VALLEY. SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH 9 PM. NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN
DEPTH...TURN AROUND DONT DROWN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE
RIO GRANDE VALLEY THROUGH THIS WEEKEND. SOME SHOWERS OR THUNDERSTORMS MAY
PRODUCE LOCALIZED HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED
FLOODING. NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN
DEPTH...TURN AROUND DONT DROWN. .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MARTIN

The radar

The Brownsville radar (KBRO), 27 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cameron

When
July 7, 3:10 PM CST to 4:10 PM CST
Where
Cameron County, Brownsville
Reported by
EMERGENCY MANAGER
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

Extensive flash flooding of streets was reported in Brownsville by law enforcement and emergency management officials.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516089.